Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Flu, anaemic, fatigue, backache. ESR rising. What can be the diagnosis?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
My esr is 85 and rising. I have onset of flu and am anaemic as my level is 6.
First FBT taken 3wks ago and further test undertaken two wks later revealed elevated level by 5. Symptoms that led to fBT; extreme fatigue and moderate back ache- no weight loss and no pregnancy.
As the esr marker is rising what other tests would you recommend please and some guidance as to likely Diagnosis.
Posted Tue, 22 May 2012 in General Health
Answered by Dr. Jasvinder Singh 12 hours later
Thanks for posting your query.

With such a rising ESR, back ache, fatigue and low hemoglobin count, three possibilities should be ruled out. These are:

1)     Multiple myeloma: It is a tumor of the bone cells and typically presents with pain in the back. It is diagnosed by Electrophoresis (EP) which measures the levels of various proteins in the blood or urine.Bone scans and sometimes helpful in confirming.

2)     Second possibility is of tuberculosis. For this an x-ray chest and ultrasound abdomen should be done.

3)     Third possibility is of lymphoma.

For ruling out these conditions, you need to consult a hematologist and get the above mentioned investigations done.

Hope this answers your query.

If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor